Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Pregnant. Having vitamin D level low. Prescribed Shelcal. Will this affect pregnancy? should I continue medication?

User rating for this question
Very Good
Answered by
Practicing since : 1990
Answered : 226 Questions
I am 31 years old, Married for one and half year. Now i am 6th week pregnant, but my vitamin D level is low its - vitamin D,25 hydroxy is 8. my doctor prescribed me Vitamin D3 capsules 0000IU weekly once and shelcal 500mg every day for next few month. i am worried that, vitamin D deficiency really affect my pregnancy (baby growth) if so, should i continue this preganancy or not. since it was not planned, i have not taken any mutivitamin tablet before. From last week m taking B complex those two vitamin tablet and folic Acid capsules. and weekly once Proluton depot 500,g injection. Now my query is Vitamin D deficiency really cause a problem to child health? should i continue or abort it? and why should i take Proluton depot 500,g - i heard that it is to avoid miscarriage then why should i take that..
Posted Mon, 22 Jul 2013 in Pregnancy
Answered by Dr. Chetna Jain 1 hour later

Vitamin D deficiency is very common. It is required for calcium absorption.

The baby needs calcium after 12weeks of pregnancy for bone formation and development. As per the current scientific recommendation there is no reason to terminate the pregnancy. It's OK to take D tablets as advised. A lot of women conceive without taking preconception vitamins and deliver healthy babies. Again no indication for termination.

Proluton Depot is given to women at risk of miscarriage and not given routinely. Please discuss with your treating doctor if it can be stopped.

Do regular investigations and ultrasound and problems if any will get picked. As of now nothing that is concerning.

Let me know if you need further guidance.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor